I am going to apologize in advance because this may be a lengthy post. My daughter is a recovering drug addict and has also suffered from an eating disorder and depression. Over the course of 2 years she was hospitalized 4 times and was put on various medications. Some of the medications she was on in a 26 month period were Lexapro, Trazadone, Risperdal, Celexa, Prozac and Adderal, I am sure there were more but it has been 3 years. While she was on the Risperdal she started having some involuntary movement of her jaw and would make odd sounds with her throat. The doctor was aware of this but never commented or suggested it was from the medication so I assumed it was side effect of her drug abuse. My daughter felt worse on the medication with deepening depression and her health insurance was stopped and therefore so was her medication. Her involuntary movements continued but at times were minimal . They would intensify when she was stressed but in that past 6 months have gotten much worse and is now affecting her breathing. She cannot finish a sentence without having to take 3-4 breaths as though she is short of breath. She is extremely embarrassed by this and does not want to socialize much which is difficult since she is a mother of an 18 month old son. This disorder is now affecting the baby which is killing me and her. She finally saw a neurologist who was not worth the space he took up. He examined her for about 5 minutes ordered blood work, MRI and EEG all of which were negative. On every test it focused on her drug abuse which ended 3 1/2 years ago. It did note on her EEG that she had an involuntary movement episode that was seen during a brief video of her. When she went back for her "diagnosis" he told her he did not know what was wrong with her and to follow up with a psychiatrist. She is scheduled to see a movement disorder specialist next week so I am hopeful that he will help her. I am not familiar with any of these disorders so I am asking for help. Is it possible for symptoms of Tardive Dyskinesia to lessen at times and worsen at others? Is it possible for the involuntary movements to change and affect different areas at different times? Is it possible for the symptoms to worsen after being off of medication for so long? Is it possible to affect her breathing and will it get worse? If she has this, is there any hope for her that she will get better? I am devastated by this and I feel guilty that I trusted these doctors to take care of her, I should have done more, I should have researched more. Any help would be greatly appreciated
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.